|Neuropathy in my feet?
Dec 21, 2008
I have been positive for 19 years and have had neuropathy in both legs since Feb 91.
At one time Desipramine and Mexitil worked to help manage the pain along with Kadian.
Currently I take 400 mg of Kadian for my leg pain with Dilaudid for breakthrough pain. My viral load has been undetectable for years and my t-cells are around 260 with my percentage stable at 25%.
A few days ago, my feet started to hurt. Now they have tingling, numbness and pain in them, and they feel cold, but they are warm.
The 400 mg Kadian I take does not have any pain relief in my feet. It hurts to wear shoes or stand very long.
Could this be neuropathy in my feet now?
I used to be in a wheelchair before we got my PN pain under control. I really don't want to go back.
I'm afraid at the rate it's progressing that I won't be walking in a couple days.
| Response from Dr. Henry
Peripheral neuropathy remains one of the most challenging HIV-treatment related conditions to manage since often patients need to continue to take possibly offending meds from the HIV/AIDS standpoint. Your current regimen has not been linked to an excessive risk for peripheral neuropathy but there is a low rate that has been seen in pxs on similar combinations that is difficult to sort out since pxs are on numerous medications and may also have contributing conditions (such as diabetes or restless leg syndrome). I would inform your HIV specialist immediately so he/she can decide how to manage the discomfort and what options there are to switch off any possibly associated medications. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- What's The Difference Between Vaginosis And Vaginitis?
- What Type Of Doctor Specializes In The Treatment Of Herpes?
- What If I Have A Low Level Of Hpv?
- What Does A Herpes Outbreak On A Woman Look Like?
- Vitamins And Natural Supplements For Hpv
- Risk Using No Condom When One Partner Has Herpes But Not On An Outbreak
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.